Alert archive / Indiana / Winter Storm Watches in 2015

Winter Storm Watch 2, NWS Indianapolis, IN

January 30, 201527 counties in Indiana

NWS Indianapolis, IN issued this winter storm watch at Jan 30, 2015, 12:33 PM EST for 27 counties in Indiana. It took effect at Jan 31, 2015, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2015, 12:33 PM EST (17:33 UTC)
In effect from
Jan 31, 2015, 7:00 PM EST
Expired
Jan 31, 2015, 2:18 PM EST
In force
Issued by
NWS Indianapolis, IN
All 27 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WWUS43 KIND 301733
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1233 PM EST FRI JAN 30 2015

...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY
NIGHT THROUGH EARLY MONDAY MORNING...

INZ021-028>031-035>049-051>057-310145-
/O.NEW.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1233 PM EST FRI JAN 30 2015

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING. 

HAZARDOUS WEATHER...

 * ACCUMULATIONS: 6 TO 9 INCHES OF SNOW IS POSSIBLE.  

 * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND
   EVENING.

IMPACTS...

 * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. 

 * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING.

TIMING...

 * THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
   MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS
   ANTICIPATED TO OCCUR BETWEEN EARLY SUNDAY MORNING AND EARLY
   SUNDAY EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS
   MOST LIKELY TO TAKE PLACE.

CONFIDENCE...

 * CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR...
   HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE
   EXACT LOCATION OF THE HEAVIEST SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

SMF
5 follow-up statements
705 
WWUS43 KIND 302045
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EST FRI JAN 30 2015

...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT
THROUGH EARLY MONDAY MORNING...

INZ021-028>031-035>049-051>057-310445-
/O.CON.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
345 PM EST FRI JAN 30 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING. 

HAZARDOUS WEATHER...

* ACCUMULATIONS: 6 TO 9 INCHES OF SNOW IS POSSIBLE.

* BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND 
  EVENING. 

IMPACTS...

* SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS.

* BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING.

TIMING...

* THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
  MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS
  ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY EVENING.
  ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE
  PLACE.

CONFIDENCE...

* CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... 
  HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE 
  EXACT LOCATION OF THE HEAVIEST SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

SMF
588 
WWUS43 KIND 310324
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1024 PM EST FRI JAN 30 2015

...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT
THROUGH EARLY MONDAY MORNING...

INZ021-028>031-035>049-051>057-311130-
/O.CON.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1024 PM EST FRI JAN 30 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH MONDAY MORNING. 

HAZARDOUS WEATHER...

* ACCUMULATIONS: 6 TO 9 INCHES OF SNOW IS POSSIBLE.

* BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND 
  EVENING. 

IMPACTS...

* SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS.

* BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING.

TIMING...

* THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY 
  MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS 
  ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY 
  EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST 
  LIKELY TO TAKE PLACE. 

CONFIDENCE...

* CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... 
  HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE 
  EXACT LOCATION OF THE HEAVIEST SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
223 
WWUS43 KIND 310851
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 AM EST SAT JAN 31 2015

...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT
THROUGH EARLY MONDAY MORNING...

INZ051>053-311000-
/O.CAN.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
VIGO-CLAY-OWEN-
INCLUDING THE CITY OF...TERRE HAUTE
351 AM EST SAT JAN 31 2015

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WINTER STORM WATCH. 

PRECIPITATION TYPE WILL GENERALLY BE IN THE FORM OF RAIN AND
RAIN/SNOW FOR DURATION OF EVENING...LIMITING ANY SNOW AMOUNTS.

$$

INZ021-031-311700-
/O.UPG.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
/O.NEW.KIND.WS.W.0002.150201T0000Z-150202T1200Z/
CARROLL-HOWARD-
INCLUDING THE CITY OF...KOKOMO
351 AM EST SAT JAN 31 2015

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.



HAZARDOUS WEATHER...

* ACCUMULATIONS: 9 TO 12 INCHES OF SNOW IS POSSIBLE.

* BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND 
  EVENING. 

IMPACTS...

* SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS.

* BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING.

TIMING...

* THE WARNING IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
  MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS
  ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY
  EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY
  TO TAKE PLACE.

CONFIDENCE...

* CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL
  OCCUR...CONFIDENCE IS HIGH IN EXACT AMOUNTS AND THE EXACT
  LOCATION OF THE HEAVIEST SNOW.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

INZ028>030-035>049-054>057-311700-
/O.CON.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE
351 AM EST SAT JAN 31 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING. 

HAZARDOUS WEATHER...

* ACCUMULATIONS: 4 TO 9 INCHES OF SNOW IS POSSIBLE.

* BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND 
  EVENING. 

IMPACTS...

* SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS.

* BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING.

TIMING...

* THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY 
  MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS 
  ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY 
  EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST 
  LIKELY TO TAKE PLACE. 

CONFIDENCE...

* CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... 
  HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE 
  EXACT LOCATION OF THE HEAVIEST SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
474 
WWUS43 KIND 311602
WSWIND

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 AM EST SAT JAN 31 2015

...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT
THROUGH EARLY MONDAY MORNING...

INZ051>053-311700-
/O.CAN.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
VIGO-CLAY-OWEN-
INCLUDING THE CITY OF...TERRE HAUTE
1059 AM EST SAT JAN 31 2015

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WINTER STORM WATCH. 

PRECIPITATION TYPE WILL GENERALLY BE IN THE FORM OF RAIN AND
RAIN/SNOW FOR DURATION OF EVENING...LIMITING ANY SNOW AMOUNTS.

$$

INZ021-031-010015-
/O.UPG.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
/O.NEW.KIND.WS.W.0002.150201T0000Z-150202T1200Z/
CARROLL-HOWARD-
INCLUDING THE CITY OF...KOKOMO
1059 AM EST SAT JAN 31 2015

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS
EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.



HAZARDOUS WEATHER...

* ACCUMULATIONS: 9 TO 12 INCHES OF SNOW IS POSSIBLE.

* BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND 
  EVENING. 

IMPACTS...

* SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS.

* BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING.

TIMING...

* THE WARNING IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY
  MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS
  ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY
  EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY
  TO TAKE PLACE.

CONFIDENCE...

* CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL
  OCCUR...CONFIDENCE IS HIGH IN EXACT AMOUNTS AND THE EXACT
  LOCATION OF THE HEAVIEST SNOW.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

INZ028>030-035>049-054>057-010015-
/O.CON.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE
1059 AM EST SAT JAN 31 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING. 

HAZARDOUS WEATHER...

* ACCUMULATIONS: 4 TO 9 INCHES OF SNOW IS POSSIBLE.

* BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND 
  EVENING. 

IMPACTS...

* SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS.

* BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING.

TIMING...

* THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY 
  MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS 
  ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY 
  EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST 
  LIKELY TO TAKE PLACE. 

CONFIDENCE...

* CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... 
  HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE 
  EXACT LOCATION OF THE HEAVIEST SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
016 
WWUS43 KIND 311918
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
218 PM EST SAT JAN 31 2015

...SIGNIFICANT ACCUMULATING SNOWFALL EXPECTED TONIGHT THROUGH EARLY
MONDAY MORNING...

INZ054>057-312030-
/O.CAN.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
MORGAN-JOHNSON-SHELBY-RUSH-
INCLUDING THE CITY OF...SHELBYVILLE
218 PM EST SAT JAN 31 2015

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE
WINTER STORM WATCH. 

ACCUMULATING SNOW IS STILL EXPECTED FOR THIS AREA...HOWEVER
SNOWFALL AMOUNTS WILL FALL BELOW WINTER WEATHER WARNING AND ADVISORY
THRESHOLDS. A TOTAL OF 2 TO 4 INCHES OF SNOW IS STILL POSSIBLE BY
EARLY MONDAY MORNING.

$$

INZ028>030-035>042-010330-
/O.UPG.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
/O.EXA.KIND.WS.W.0002.150201T0000Z-150202T1200Z/
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...
CRAWFORDSVILLE...ANDERSON...MUNCIE
218 PM EST SAT JAN 31 2015

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING FOR PORTIONS OF CENTRAL INDIANA...WHICH IS IN EFFECT
FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * ACCUMULATIONS: 5 TO 8 INCHES OF SNOW. THE PERIOD OF HEAVIEST
   SNOW IS EXPECTED DURING THE DAYTIME HOURS ON SUNDAY.

 * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON INTO
   SUNDAY NIGHT.

IMPACTS...

 * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. PERIODS
   OF MODERATE TO HEAVY SNOW WITH BLOWING AND DRIFTING SNOW MAKING
   TRAVEL DIFFICULT OR IMPOSSIBLE. SOME UNPLOWED ROADS MAY BECOME
   IMPASSIBLE.

 * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON INTO SUNDAY NIGHT.

TIMING...

 * SNOW WILL BEGIN THIS EVENING...SPREADING FROM WEST TO EAST. THE
   SNOW WILL CONTINUE SUNDAY...THEN END EARLY MONDAY MORNING FROM WEST
   TO EAST. THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED
   TO OCCUR DURING THE DAYTIME HOURS ON SUNDAY. ALSO THIS IS WHEN
   MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE.

CONFIDENCE...

 * CONFIDENCE IS HIGH THAT MODERATE TO HEAVY SNOW WILL OCCUR AT
   TIMES. ALSO IT IS POSSIBLE THAT RAIN OR EVEN FREEZING RAIN MAY
   MIX IN FOR A VERY SHORT DURATION. HOWEVER...THERE IS LOWER
   CONFIDENCE IN EXACT SNOWFALL AMOUNTS AND THE EXACT LOCATION OF
   THE HEAVIEST AND HIGHER SNOWFALL TOTALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

INZ021-031-010330-
/O.CON.KIND.WS.W.0002.150201T0000Z-150202T1200Z/
CARROLL-HOWARD-
INCLUDING THE CITY OF...KOKOMO
218 PM EST SAT JAN 31 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST MONDAY. 

HAZARDOUS WEATHER...

 * ACCUMULATIONS: 9 TO 12 INCHES OF SNOW IS POSSIBLE. THE PERIOD OF HEAVIEST
   SNOW IS EXPECTED DURING THE DAYTIME HOURS ON SUNDAY.

 * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON INTO
   SUNDAY NIGHT.

IMPACTS...

 * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. PERIODS
   OF MODERATE TO HEAVY SNOW WITH BLOWING AND DRIFTING SNOW MAKING
   TRAVEL DIFFICULT OR IMPOSSIBLE. SOME UNPLOWED ROADS MAY BECOME
   IMPASSIBLE.

 * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON INTO SUNDAY NIGHT.

TIMING...

 * SNOW WILL BEGIN THIS EVENING...SPREADING FROM WEST TO EAST. THE
   SNOW WILL CONTINUE SUNDAY...THEN END EARLY MONDAY MORNING FROM WEST
   TO EAST. THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED
   TO OCCUR DURING THE DAYTIME HOURS ON SUNDAY. ALSO THIS IS WHEN
   MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE.

CONFIDENCE...

 * CONFIDENCE IS HIGH THAT MODERATE TO HEAVY SNOW WILL OCCUR AT
   TIMES. ALSO IT IS POSSIBLE THAT RAIN OR EVEN FREEZING RAIN MAY
   MIX IN FOR A VERY SHORT DURATION. HOWEVER...THERE IS LOWER
   CONFIDENCE IN EXACT SNOWFALL AMOUNTS AND THE EXACT LOCATION OF
   THE HEAVIEST AND HIGHER SNOWFALL TOTALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

INZ043>049-010330-
/O.UPG.KIND.WS.A.0002.150201T0000Z-150202T1200Z/
/O.NEW.KIND.WW.Y.0006.150201T0000Z-150202T1200Z/
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITY OF...INDIANAPOLIS
218 PM EST SAT JAN 31 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR PORTIONS OF CENTRAL INDIANA...WHICH IS IN EFFECT
FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * ACCUMULATIONS: 3 TO 5 INCHES OF SNOW. THE PERIOD OF MODERATE TO
   HEAVY SNOW IS EXPECTED DURING THE DAYTIME HOURS ON SUNDAY.

 * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND
   EVENING.

IMPACTS...

 * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS.

 * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING.

TIMING...

 * SNOW WILL BEGIN THIS EVENING...SPREADING FROM WEST TO EAST. THE
   SNOW WILL CONTINUE SUNDAY...THEN END BY EARLY MONDAY MORNING
   FROM WEST TO EAST. THE MAJORITY OF THE SNOW ACCUMULATION IS
   ANTICIPATED TO OCCUR DURING THE DAYTIME HOURS ON SUNDAY. ALSO
   THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE
   PLACE.

CONFIDENCE...

 * CONFIDENCE IS HIGH THAT MODERATE TO EVEN POSSIBLY HEAVY SNOW
   WILL OCCUR AT TIMES. ALSO IT IS POSSIBLE THAT RAIN OR EVEN
   FREEZING RAIN MAY MIX IN FOR SHORT PERIODS. HOWEVER...THERE IS
   LOWER CONFIDENCE IN EXACT SNOWFALL AMOUNTS AND THE EXACT
   LOCATION OF THE HEAVIEST AND HIGHER SNOWFALL TOTALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SMF

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 9:30 AM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jan 30, 9:30 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
930 AM EST FRI JAN 30 2015

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 329 AM EST FRI JAN 30 2015

THE MAIN FOCUS OF THE FORECAST PERIOD WILL BE A STORM SYSTEM
PROGGED FOR SUNDAY/SUNDAY NIGHT. MODELS HAVE A SYSTEM APPROACHING
FROM THE WEST/SOUTHWEST THAT IS EXPECTED TO BRING ACCUMULATING
SNOWFALL LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. IN THE WAKE OF
THE SYSTEM...BELOW NORMAL TEMPERATURES WILL PREVAIL ON MONDAY WITH
HIGHS ONLY IN THE TEENS. ADDITIONAL PRECIPITATION CHANCES WILL BE
POSSIBLE ON TUESDAY NIGHT/WEDNESDAY AS A COLD FRONT MOVES THROUGH
CENTRAL INDIANA.

&&

.NEAR TERM /TODAY/...

ISSUED AT 329 AM EST FRI JAN 30 2015

HIGH PRESSURE WILL RESULT IN BENIGN CONDITIONS FOR THE NEAR TERM
PERIOD. THE ONLY EXCEPTION WILL BE SOME POSSIBLE EARLY MORNING
LAKE EFFECT SNOW SHOWERS OVER THE NORTHERN COUNTIES...BUT NO
ACCUMULATIONS ARE EXPECTED. AS SUBSIDENCE STRENGTHENS THROUGH THE
COURSE OF THE DAY...STRATOCUMULUS SHOULD BREAK UP BY THIS
AFTERNOON. HIGHS WILL RANGE FROM THE UPPER 20S TO MID 30S FROM
NORTH TO SOUTH...STUCK CLOSE TO GUIDANCE.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

ISSUED AT 329 AM EST FRI JAN 30 2015

THE MAIN FOCUS OF THE SHORT TERM PERIOD IS SNOWFALL AMOUNTS WITH
SYSTEM PROGGED FOR SUNDAY/SUNDAY NIGHT.

FIRST...PARTLY CLOUDY SKIES AND CALM CONDITIONS WILL PREVAIL
TONIGHT THROUGH SATURDAY. HOWEVER...CLOUDS WILL INCREASE ACROSS
THE FORECAST AREA ON SATURDAY AFTERNOON AS A STORM SYSTEM
APPROACHES FROM THE CENTRAL PLAINS. GFS/EURO/NAM ARE ALL IN DECENT
AGREEMENT WITH THE TRACK OF THIS SYSTEM...TAKING THE 700 MB LOW
ACROSS CENTRAL INDIANA. THE OUTLYING MODEL AT THIS TIME IS THE
EURO...WHICH TAKES THE TRACK JUST SLIGHTLY MORE NORTH THAN THE GFS
AND NAM. EITHER WAY THOUGH...EXPECT SIGNIFICANT SNOW ACCUMULATIONS
OVER CENTRAL AND NORTHERN PORTIONS OF CENTRAL INDIANA AS SWATH
BETWEEN -2C AND -8C ISOTHERMS AT 850 MB LINES UP OVER THE NORTHERN
TWO-THIRDS OF THE FORECAST AREA. IN ADDITION...1000-500MB THICKNESS
LINES OF ALL 3 MODELS POINT TO THE CENTRAL AND NORTHERN COUNTIES.
CONFIDENCE IS SLIGHTLY LOWER FOR THE SOUTHERN COUNTIES WHICH COULD
RECEIVE SOME WINTRY MIX WITH JUST THE SLIGHTEST SHIFT OF TRACK TO
THE NORTH.

WESTERN COUNTIES COULD START SEEING SOME SNOWFALL AROUND SUN
00Z...BUT ISENTROPIC LIFT REALLY STRENGTHENS AFTER SUN 06Z. SO
CURRENT THINKING IS HEAVIEST SNOW WILL FALL BETWEEN SUN 12Z-MON
00Z...QUICKLY TAPERING OFF BY MON 06Z.

TEMPS...GENERALLY STUCK CLOSE TO MODEL BLEND WITH A FEW TWEAKS.
TRENDED SLIGHTLY WARMER ON SATURDAY DUE TO SOUTHWESTERLY SURFACE
FLOW AHEAD OF AFOREMENTIONED SYSTEM. THIS WILL HELP BUMP HIGHS UP
INTO THE UPPER 30S. TEMPS WILL FALL BACK TO NORMAL ON SUNDAY
THOUGH AS WINDS BACK TO THE EAST...AND PLUMMET INTO THE SINGLE
DIGITS ON SUNDAY NIGHT AS WINDS BECOME NORTHERLY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 328 AM EST FRI JAN 30 2015

MUCH QUIETER WEATHER WILL BE THE RULE DURING THE LONG TERM.  THE
SYSTEM WHICH WILL BRING LONG SNOW SUNDAY WILL BE MOVING OFF THE
MIDDLE ATLANTIC COAST MONDAY AND HIGH PRESSURE OVER THE UPPER
MIDWEST WILL MOVE ACROSS OUR REGION LATE MONDAY AND MONDAY NIGHT.
MONDAY AND MONDAY NIGHT WILL BE DRY AND QUITE COLD. TUESDAY WILL BE
DRY AND A LITTLE WARMER AS THIS HIGH PRESSURE MOVES ON TO THE EAST
AND A SOUTHERLY FLOW DEVELOPS ACROSS OUR REGION.

BOTH THE GFS AND GEMNH MODEL BRINGS A COLD FRONT ACROSS OUR REGION
WEDNESDAY WHILE THE EURO IS ABOUT 18 TO 24 HOURS SLOWER.  PREFER THE
FASTER GFS AND GEMNH MODEL AS THE EURO SEEMS TO HOLD UP THE NEXT
SURGE OF ARCTIC AIR TOO LONG.

WILL MENTION A CHANCE OF LIGHT SNOW LATE TUESDAY NIGHT AND WEDNESDAY
WITH THE COLD FRONT.  FAR SOUTHERN SECTIONS MAY SEE A PERIOD OF
MIXED PRECIPITATION ON WEDNESDAY AS LOW LEVEL THICKNESS RISE TO NEAR
OR SLIGHTLY ABOVE CRITICAL VALUES.

I HAVE LOW CONFIDENCE THERE WILL BE ANY PRECIP WEDNESDAY NIGHT EVEN
THOUGH SOME OF THE GUIDANCE INDICATES THIS. FOR NOW WILL ONLY
MENTION A CHANCE OF FLURRIES FOR WEDNESDAY NIGHT.

LOWERED TEMPERATURES A LITTLE MONDAY AND TUESDAY AS MOST AREAS WILL
HAVE A PRETTY GOOD SNOW COVER. OTHERWISE...A MOS BLEND ON
TEMPERATURES SEEM REASONABLE FOR MOST OTHER PERIODS.

&&

.AVIATION /DISCUSSION FOR THE 301500Z TAF UPDATE/...
ISSUED AT 930 AM EST FRI JAN 30 2015

WILL SEE CEILINGS FILL BACK IN BUT THEY WILL DO SO HIGH ENOUGH TO BE
VFR AND CONDITIONS SHOULD REMAIN VFR THROUGH THE REST OF THE
PERIOD.  LOW PRESSURE OFF THE ATLANTIC COAST AND HIGH PRESSURE
ACROSS IOWA WILL PRODUCE A NORTH TO NORTHWEST FLOW UP TO 12 KNOTS
TODAY.  DRIER AIR WILL PUSH INTO WESTERN SECTIONS LATER TODAY AND
ACROSS REST OF OUR REGION TONIGHT AS HIGH PRESSURE BUILDS EASTWARD.

EXPECT CU TO SCATTER OUT OVER WESTERN SECTIONS THIS AFTERNOON AND
ELSEWHERE THIS EVENING WITH MOSTLY CLEAR CONDITIONS ALL AREAS LATER
TONIGHT.

NORTHWEST WINDS UP TO 12 KNOTS WITH GUSTS TO 20 KNOTS WILL GRADUALLY
DECREASE LATER TODAY AND BECOME LIGHT TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....JH
AVIATION...JH/CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 30, 5:00 AM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 AM EST FRI JAN 30 2015

INZ021-028>031-035>049-051>057-060>065-067>072-311000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
500 AM EST FRI JAN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SNOW SHOWERS.

HAZARDS: BLACK ICE AND SLIPPERY SPOTS.

TIMING: THROUGH MID-MORNING.

DISCUSSION: LIGHT SNOW SHOWERS COULD CREATE SOME SLICK ROADS EARLY
THIS MORNING ACROSS PORTIONS OF CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY
NIGHT THROUGH SUNDAY NIGHT. COLD TEMPERATURES WILL RETURN EARLY
NEXT WEEK.

DISCUSSION: A LOW PRESSURE SYSTEM WILL BRING THE THREAT OF
SIGNIFICANT SNOWFALL ACCUMULATIONS MAINLY ON SUNDAY. COLD AIR
WILL RETURN ON MONDAY...WITH BELOW ZERO WIND CHILLS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Special weather statement, Jan 30, 8:19 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
819 AM EST FRI JAN 30 2015

INZ021-028>031-035>049-052>057-061>065-070>072-301600-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR
819 AM EST FRI JAN 30 2015

...SOME ICY SPOTS ON ROADS AND OTHER SURFACES THIS MORNING...

LIGHT SNOW SHOWERS AND FLURRIES MOVING THROUGH CENTRAL INDIANA HAVE
CREATED SLICK SPOTS ON ROADWAYS. MOTORISTS SHOULD USE CAUTION AND
BE ALERT FOR ICY PATCHES THROUGH MIDDAY.

Nearby

Winter Storm Watches in Indiana, 2015Every winter storm watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.